Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 26, 2021, 4:02 PM MDT for Lea County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 26, 2021, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 169 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS84 KMAF 262202
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM MDT Mon Jul 26 2021
NMZ028-033-262245-
Eddy County Plains NM-Central Lea County NM-
402 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 445 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Maljamar, or 31 miles east of Artesia, moving
northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.
LAT...LON 3291 10340 3266 10339 3264 10393 3296 10411
3297 10363
TIME...MOT...LOC 2202Z 136DEG 13KT 3282 10388
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:04 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 1:04 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 204 PM CDT Mon Jul 26 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1218 PM CDT Mon Jul 26 2021 VFR conditions will continue across all TAF sites during the period. Winds will be light out of the southeast with scattered cumulus possible at KMAF, KHOB, and KCNM this afternoon. Thunderstorms appear likely based on latest convective allowing guidance in southeast New Mexico. Have added VCTS this afternoon in TAFs at KCNM and KHOB based on this guidance. Not all guidance have thunderstorm development, but a majority do. Confidence is moderate in this outcome, but will amend if later trends and guidance suggest otherwise. Winds will be light and variable tonight. Tomorrow morning, winds will once again be light out of the south and southeast. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 154 PM CDT Mon Jul 26 2021 The subtropical ridge continues to build across the central and northern plains. The southern plains will remain on the southern periphery of the high during the short term period. Thunderstorms will be possible this evening across southeast New Mexico, mainly over the higher terrain, but a few thunderstorms may reach down into the far western plains along convective outflow boundaries. This activity will wane into the evening due to the loss of heating. Tomorrow afternoon, thunderstorm chances will return to southeast New Mexico, primarily over the higher terrain once again. Additional thunderstorms will be possible over the eastern Permian Basin. This area will have slightly warmer temperatures and slightly higher moisture building in from the east and will potentially reach convective temperature during the afternoon. No severe weather is expected as flow remains weak throughout the depth of the troposphere. Highs will be near to slightly above average as the highest heights will continue to be to our north. Lows tonight and tomorrow night will be mild and around average for this time of year across the region. && .LONG TERM... (Wednesday through Sunday) Issued at 154 PM CDT Mon Jul 26 2021 On Wednesday the upper ridge will be centered over the KS/NE border and will stretch across the middle of the country from Mexico to Canada. This ridge will drift southward becoming centered over OK by Saturday and the TX/NM border Sunday. After a warm start to the week expect a return to below normal temperatures in the low to mid 90s Wednesday through Friday. These readings are expected to climb into the upper 90s with more 100s over the weekend as the ridge builds south. Lows in the mid 60s to mid 70s. No fronts expected this week and the wind will generally remain S to SE keeping low level moisture up. As far as rain chances storms look possible mainly south Wednesday while Thursday has a slight chance of storms over the mountains... rainfall totals should be low. Not much precip expected Friday with low pops over the mountains again Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 99 74 98 74 / 0 0 20 10 Carlsbad 96 70 96 72 / 10 10 10 10 Dryden 99 73 100 75 / 0 0 10 10 Fort Stockton 98 70 98 73 / 0 0 10 10 Guadalupe Pass 88 69 90 70 / 20 20 10 10 Hobbs 95 69 96 71 / 10 20 10 10 Marfa 92 59 91 62 / 10 10 10 10 Midland Intl Airport 98 73 98 74 / 0 0 10 10 Odessa 98 72 98 74 / 0 10 10 10 Wink 100 73 100 74 / 0 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....72 AVIATION...91
Hazardous weather outlook, Jul 26, 1:23 PM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 223 PM CDT Mon Jul 26 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-271930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 223 PM CDT Mon Jul 26 2021 /123 PM MDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Slight chance of thunderstorms this afternoon and evening, mainly over the Guadalupe Mountains and Southeast New Mexico. Some storms could produce frequent lightning, small hail, gusty wind, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 26, 1:14 PM MDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 114 PM MDT Mon Jul 26 2021 NMZ029-033-262000- Northern Lea County NM-Central Lea County NM- 114 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL 200 PM MDT... At 114 PM MDT, Doppler radar was tracking a strong thunderstorm near Tatum, moving northwest at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tatum. LAT...LON 3324 10327 3286 10346 3295 10369 3346 10366 TIME...MOT...LOC 1914Z 124DEG 17KT 3321 10341 91
Special weather statement, Jul 26, 1:45 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
145 PM MDT Mon Jul 26 2021
NMZ029-262030-
Northern Lea County NM-
145 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 230
PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tatum, Gladiola and Tatum Airport.
LAT...LON 3338 10305 3318 10306 3307 10315 3325 10341
3341 10309
TIME...MOT...LOC 1945Z 123DEG 12KT 3323 10323
91Special weather statement, Jul 26, 3:12 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
312 PM MDT Mon Jul 26 2021
NMZ028-262200-
Eddy County Plains NM-
312 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
400 PM MDT...
At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hope, moving northwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hope.
LAT...LON 3296 10484 3296 10455 3272 10442 3260 10463
3268 10485
TIME...MOT...LOC 2112Z 139DEG 16KT 3289 10475
24Special weather statement, Jul 26, 3:19 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM MDT Mon Jul 26 2021
NMZ028-029-033-262200-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
319 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND CENTRAL LEA
COUNTIES UNTIL 400 PM MDT...
At 319 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lovington, moving northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Lovington, McDonald, Humble City, Maljamar, Knowles, Lea
County Zip Franklin Memorial Airport, Halfway, Loco Hills and
Industrial Airpark.
LAT...LON 3278 10307 3244 10403 3288 10398 3298 10370
3315 10330
TIME...MOT...LOC 2119Z 150DEG 14KT 3300 10330
24Special weather statement, Jul 26, 3:59 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 359 PM MDT Mon Jul 26 2021 NMZ028-262245- Eddy County Plains NM- 359 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDDY COUNTY UNTIL 445 PM MDT... At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over Artesia, moving northwest at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Artesia, Atoka, Dayton and Artesia Municipal Airport. LAT...LON 3296 10419 3268 10418 3271 10458 3296 10460 TIME...MOT...LOC 2158Z 117DEG 9KT 3285 10442 24
Special weather statement, Jul 26, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM MDT Mon Jul 26 2021
NMZ028-033-262245-
Eddy County Plains NM-Central Lea County NM-
402 PM MDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 445 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Maljamar, or 31 miles east of Artesia, moving
northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.
LAT...LON 3291 10340 3266 10339 3264 10393 3296 10411
3297 10363
TIME...MOT...LOC 2202Z 136DEG 13KT 3282 10388
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:19 PM MDT | Special Weather Statement | MAF | Midland | 41 min |
| Jul 25, 6:40 PM MDT | Special Weather Statement | MAF | Martin | 50 min |
| Jul 25, 7:02 PM MDT | Special Weather Statement | MAF | Midland | 43 min |
| Jul 25, 7:04 PM MDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jul 25, 7:12 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 38 min |
| Jul 26, 1:45 PM MDT | Special Weather Statement | MAF | Yoakum | 45 min |
| Jul 25, 7:21 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 26, 1:14 PM MDT | Special Weather Statement | MAF | Lea | 46 min |
| Jul 26, 2:50 PM MDT | Areal Flood Advisory | MAF | Lea | 115 min |
| Jul 26, 3:12 PM MDT | Special Weather Statement | MAF | Eddy | 48 min |
| Jul 26, 3:19 PM MDT | Special Weather Statement | MAF | Lea | 41 min |
| Jul 26, 3:59 PM MDT | Special Weather Statement | MAF | Eddy | 46 min |
| Jul 26, 4:35 PM MDT | Special Weather Statement | MAF | Eddy | 40 min |
| Jul 26, 5:44 PM MDT | Areal Flood Advisory | MAF | Eddy | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.